MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHROPIERCE INSTRUMENT CURVED RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. ARTHROPIERCE INSTRUMENT CURVED RIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201187
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a shoulder instability arthroscopy, the arthropierce instrument curved right broke inside the joint, an x-ray was used to locate the broken part that remained in the joint.It was necessary to make a larger incision to find the broken piece.The broken piece was removed from the patient using a grasper and an arthroscopy was performed to visualize better.Surgery was completed with a back-up device instead.There was a delay greater than 30 minutes.
 
Additional Manufacturer Narrative
H11: h2: corrected data on h6 (health effect: clinical code & impact code).H6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.The failure is associated with a well-known failure mode that has been thoroughly investigated in prior complaints.No new information, trends, or patient impact were identified that would warrant further review.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review stated that based on the limited information provided, the definitive clinical root cause of the reported device breakage could not be determined.However, procedural variance could not be ruled out as a likely contributory factor.The patient impact is determined to be the prolong surgery and the larger incision made which could impact post op recovery time.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.

Brand Name
ARTHROPIERCE INSTRUMENT CURVED RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22354429
Report Number1219602-2025-01618
Device Sequence Number7937735
Product Code NBH
UDI-Device Identifier03596010605627
UDI-Public3596010605627
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201187
Device Lot Number50630483
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/05/2025
Date Device Manufactured11/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight65 KG